Ohio, 2012

Flooding and Hail in Ohio, March 18, 2012

March 18, 2012 · NWS ILN · 39 events in 9 counties and zones

Thunderstorms developed with daytime heating on the southern edge of a passing disturbance. Some of these storms became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed with daytime heating on the southern edge of a passing disturbance. Some of these storms became severe. The main threat from these storms was large hail. However, isolated damaging thunderstorm winds and localized flooding due to heavy rainfall were also possible.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 18, 12:48 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 18, 12:48 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
148 PM EDT SUN MAR 18 2012

.SYNOPSIS...
SOUTHERLY FLOW ON THE BACKSIDE OF HIGH PRESSURE WILL ALLOW AN
UNSEASONABLY WARM AIRMASS TO PERSIST THROUGH MUCH OF THE UPCOMING
WEEK. AN UPPER LEVEL DISTURBANCE INTERACTING WITH THE UNSTABLE
AIRMASS WILL PRODUCE A CHANCE OF THUNDERSTORMS TODAY. AN UPPER
LEVEL WILL MOVE IN ON MONDAY WHICH WILL BRING AN END TO THE
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE CENTER OF A SHORTWAVE TROUGH IS CURRENTLY LOCATED OVER
NORTHERN INDIANA. THE VORTICITY MAXIMUM IS VERY EVIDENT ON VISIBLE
SATELLITE IMAGERY...WITH A ROBUST SPIN IN THE CLOUD PATTERN. THIS
FEATURE WILL MOVE ENE THROUGH THE DAY TODAY...CLEARING THROUGH THE
STATE OF OHIO BY 06Z.

MEANWHILE...AFTER SETTING NEW RECORD HIGH MINS AT TWO OF THE THREE
CLIMATE SITES...THE CWA IS AGAIN ON THE WAY TO NEAR RECORD HIGHS
DURING THE AFTERNOON. NO BIG CHANGES WERE MADE TO THE TEMPERATURE
FORECAST...WHICH LOOKS ON TRACK AND IS IN AGREEMENT WITH RAW MODEL
TEMPERATURES AND MIXING PROFILES AS WELL.

THE POTENTIAL FOR THUNDERSTORMS IS THE OTHER FORECAST ISSUE FOR
TODAY. WITH FAIRLY STEEP LAPSE RATES AND THE AFOREMENTIONED
HEATING AT THE SURFACE...THE AIR MASS WILL BECOME UNSTABLE BY
AFTERNOON. THE GREATEST INSTABILITY WILL BE IN THE SOUTHWEST PART
OF THE CWA...WITH UP TO 1000-1500 J/KG MLCAPE...WITH LESS EXPECTED IN
THE NORTHEAST PART OF THE CWA. THIS IS DEPICTED DECENTLY EVEN ON
THE MODELS THAT ARE USUALLY ON THE LOW END OF THE INSTABILITY
(SUCH AS THE GFS). THE SURFACE DEWPOINT FORECAST APPEARS ABOUT 5
DEGREES TOO HIGH ON THE NAM12...SO ITS FORECAST CAPE OF UP TO 2500
J/KG SEEMS UNREALISTIC. WIND SHEAR IS WEAK BUT PRESENT...GENERALLY
AROUND 20-25 KNOTS OF 0-6KM WESTERLY SHEAR DURING THE AFTERNOON.
SHEAR IS FORECAST TO INCREASE LATE IN THE DAY AND TURN MORE
NORTHWESTERLY AS THE SHORTWAVE PASSES.

WHAT KEEPS THIS SETUP FROM LOOKING LIKE A MORE CONCRETE SEVERE
WEATHER EVENT IS THE FACT THAT THE FORCING AND PARAMETERS WILL NOT
BE PROPERLY JUXTAPOSED. BY AFTERNOON...THE STRONGEST FORCING
ASSOCIATED WITH THE SHORTWAVE WILL BE PUSHING EASTWARD THROUGH THE
CWA...AND DEPARTING ENTIRELY BY EVENING. THE BETTER SHEAR (BOTH IN
TERMS OF DIRECTION AND SPEED) IS BEHIND THE SHORTWAVE...AND THUS
BEHIND THE STRONGEST FORCING. THE GREATEST INSTABILITY IS FORECAST
TO DEVELOP IN THE CINCINNATI AREA...ALSO BEHIND THE FORCING.
ULTIMATELY...THESE INGREDIENTS ADD UP TO A LOW-END SEVERE
THREAT...A FORECAST WHICH IS IN AGREEMENT WITH SPC (REFERENCING
THE 13Z DAY 1 CONVECTIVE OUTLOOK...WITH 5-PERCENT PROBS FOR WIND
AND HAIL).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
SCATTERED CONVECTION WILL DIMINISH SUNDAY NIGHT AS THE S/W LIFTS
NORTH AND A H5 RIDGE STARTS TO BUILD IN. THE RIDGE BECOMES SO
AMPLIFIED BY MONDAY THAT A FEW SHOWERS OR A THUNDERSTORMS COULD
DEVELOP ACROSS THE TOP OF THE RIDGE OVER THE NRN PART OF THE FA.
CARRIED A 20 POP TO COVER THIS.

DRY WEATHER IS EXPECTED BY MONDAY EVENING AS THE UPPER RIDGE
BECOMES MORE ESTABLISHED.

AS MENTIONED EARLIER...THE GFS HAS BEEN THE WARMER OF THE 2 MOS
GUIDANCES AND HAS BEEN TOO WARM. WENT WITH THE COOLER NAM MOS
NUMBERS FOR HIGHS MONDAY. THIS WILL MAKES BREAKING A RECORD AT CVG
MONDAY A LITTLE FOR QUESTIONABLE...BUT A POSSIBILITY AT DAY AND
CMH. KNOCKED A DEGREE OR SO OFF THE NAM MOS HIGHS ON TUESDAY. THIS
STILL PUTS HIGHS IN THE 80S EVERYWHERE...THREATENING THE RECORDS AT
CMH/DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGHLY AMPLIFIED MID/UPPER LEVEL FLOW PATTERN WITH A TROF OVER THE
WEST AND A LARGE RIDGE OVER THE EASTERN UNITED STATES. THIS RIDGE
WILL PROVIDE DRY WEATHER AND MUCH ABOVE NORMAL TEMPERATURES.

THE STRONG UPPER LEVEL RIDGE TO SLIDE OFF TO THE EAST COAST ON
WEDNESDAY WITH THE UPPER TROF MOVING INTO THE NATIONS MID SECTION.
GIVEN THE HIGH DEGREE OF AMPLIFICATION...PREFER THE SLOWER ECMWF
SOLN...KEEPING THE REGION DRY ON WED. EXPECT HIGHS TO RANGE FROM THE
UPPER 70S NORTH TO 80 SOUTH. AGAIN RECORDS WILL BE IN JEOPARDY WITH
WEDNESDAY RECORDS STANDING AT 79 FOR CVG, 78 FOR DAY AND 80 AT
CMH.

UPPER LEVEL LOW TO PUSH SLOWLY EAST INTO THE OHIO VALLEY
THURSDAY/FRIDAY. NUMERICAL MODELS GENERALLY SIMILAR WITH THE CENTER
OF THE LOW CLOSE TO CVG BY FRIDAY EVENING. WILL INTRODUCE LOW POPS
INTO THE SW LATE WED NIGHT AND THEN SPREAD THIS CHC NE ACRS THE FA
THURSDAY. WL BUMP POPS UP TO HIGH CHC LATE THURSDAY NIGHT/EARLY
FRIDAY WITH THE APPROACH OF SFC FRONTAL BOUNDARY. UNDER CONTD
INFLUENCE OF THE UPPER LOW...WL CONTINUE LOW POPS INTO NEXT WEEKEND.

HAVE TRENDED THURSDAYS AND FRIDAYS HIGHS A LTL ABOVE GUID BUT OPTED
TO GO COOLER ON SATURDAY FOLLOWING ECMWF SOLN WHICH BRINGS IN COLDER
AIR.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THIS IS A DIFFICULT FORECAST WITH REGARDS TO CONVECTION OVER THE
NEXT 6-10 HOURS. A SHORTWAVE IS MOVING ACROSS THE FORECAST AREA
AND WILL HELP TO DEVELOP SHOWERS AND THUNDERSTORMS OVER THE REGION
THIS AFTERNOON AND INTO THE EVENING. AT THIS TIME IT IS DIFFICULT
TO BE SPECIFIC WITH EXPECTED THUNDERSTORM DEVELOPMENT LOCATIONS.
HOWEVER...THE CHANCES SEEM SLIGHTLY HIGHER FOR THE COLUMBUS AREA
THIS EVENING...BASED ON HIGH RESOLUTION MODEL OUTPUT. HAVE KEPT
CONDITIONS VFR IN THE TAFS AT THIS TIME...BUT DOWNWARD ADJUSTMENTS
MAY NEED TO BE MADE ONCE POSSIBLE THUNDERSTORM TIMING IS DETERMINED.

AS THE SHORTWAVE MOVES EAST OF THE REGION TONIGHT AND
OVERNIGHT...SKIES WILL SOMEWHAT CLEAR OUT AND PRECIPITATION SHOULD
END. VISIBILITY RESTRICTIONS WILL BE LIKELY...AT LEAST IN THE MVFR
CATEGORY. THE CLEARING DOES NOT LOOK TO BE COMPLETE ENOUGH TO
WARRANT A SIGNIFICANT THREAT OF IFR/LIFR CONDITIONS.

ALTHOUGH THE TAFS ARE DRY FOR MONDAY...THERE ARE SOME INDICATIONS
OF DISORGANIZED SHOWER OR THUNDERSTORM ACTIVITY DEVELOPING.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO/HICKMAN/SITES
NEAR TERM...HATZOS
SHORT TERM...SITES
LONG TERM...AR
AVIATION...HATZOS
Hazardous weather outlook, Mar 18, 4:23 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
523 AM EDT SUN MAR 18 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-190930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
523 AM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...BUT A FEW STRONG STORMS MAY OCCUR. IN
ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 18, 2:50 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT SUN MAR 18 2012

OHZ026-043>045-052-182030-
CHAMPAIGN OH-HARDIN OH-LOGAN OH-SHELBY OH-UNION OH-
350 PM EDT SUN MAR 18 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT UNION...EASTERN
SHELBY...LOGAN...SOUTHEASTERN HARDIN AND NORTHERN CHAMPAIGN COUNTIES
THROUGH 430 PM EDT...

AT 346 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM PLATTSVILLE TO BELLE CENTER...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BELLE CENTER...
BELLEFONTAINE...WEST LIBERTY...WEST MANSFIELD...NORTH LEWISBURG...
RICHWOOD AND MARYSVILLE.

ALSO...HUNTSVILLE...SPRINGHILLS...NORTHWOOD...RUSHSYLVANIA...
LIPPINCOTT...BIG SPRINGS...ZANESFIELD AND NEW JERUSALEM ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4051 8341 4051 8325 4018 8325 4014 8372
      4018 8402 4019 8410 4048 8407 4048 8400
      4061 8342

HATZOS

The radar

The Cincinnati radar (KILN), 89 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

34 hail, 3 flood, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Hail, Champaign

When
March 18, 3:13 PM EST to 3:17 PM EST
Where
Champaign County, 1 mi SSE of Spring Hills
Measured
1 in hail
Reported by
Public
Coordinates
40.217, -83.863

Hail, Champaign

When
March 18, 3:13 PM EST to 3:17 PM EST
Where
Champaign County, 3 mi SSE of Spring Hills
Measured
0.75 in hail
Reported by
Public
Coordinates
40.190, -83.848

Hail, Champaign

When
March 18, 4:05 PM EST to 4:09 PM EST
Where
Champaign County, North Lewisburg
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.220, -83.550

Hail, Champaign

When
March 18, 4:14 PM EST to 4:18 PM EST
Where
Champaign County, North Lewisburg
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.220, -83.550

Flood, Champaign

When
March 18, 4:14 PM EST to 5:14 PM EST
Where
Champaign County, North Lewisburg to 0.81 mi NNW of North Lewisburg
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.220, -83.550

Several inches of water due to heavy rain were reported across roads in the town of North Lewisburg.

Thunderstorm Wind, Franklin

When
March 18, 4:53 PM EST to 4:57 PM EST
Where
Franklin County, Dublin
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.100, -83.120

A few trees were reported down due to damaging thunderstorm winds.

Hail, Franklin

When
March 18, 5:00 PM EST to 5:04 PM EST
Where
Franklin County, Dublin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.100, -83.120

Hail, Fayette

When
March 18, 5:20 PM EST to 5:24 PM EST
Where
Fayette County, 12 mi NE of Washington Court Hou
Measured
1 in hail
Reported by
Post Office
Coordinates
39.653, -83.271

Hail, Franklin

When
March 18, 5:30 PM EST to 5:34 PM EST
Where
Franklin County, Hilliard
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.030, -83.150

Heavy Rain, Union

When
March 18, 5:30 PM EST to 6:30 PM EST
Where
Union County, 5 mi W of Marysville to 2.5 mi NNW of Milford Center
Reported by
Law Enforcement
Coordinates
40.230, -83.465

Drainage ditches were reported to be overflowing in the area due to heavy rainfall.

Hail, Franklin

When
March 18, 5:44 PM EST to 5:48 PM EST
Where
Franklin County, Upper Arlington
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
40.030, -83.070

Hail, Franklin

When
March 18, 5:50 PM EST to 5:54 PM EST
Where
Franklin County, 4 mi SSE of Upper Arlington
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
39.977, -83.041

Hail, Franklin

When
March 18, 5:57 PM EST to 6:01 PM EST
Where
Franklin County, Bexley
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
39.970, -82.920

Hail, Franklin

When
March 18, 6:04 PM EST to 6:08 PM EST
Where
Franklin County, 2 mi S of Whitehall
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.941, -82.880

Hail, Franklin

When
March 18, 6:10 PM EST to 6:14 PM EST
Where
Franklin County, 4 mi ESE of Hilliard
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.008, -83.080

Hail, Pickaway

When
March 18, 6:14 PM EST to 6:15 PM EST
Where
Pickaway County, 3 mi NE of Circleville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.631, -82.910

Hail, Pickaway

When
March 18, 6:16 PM EST to 6:20 PM EST
Where
Pickaway County, Circleville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.600, -82.950

Hail, Pickaway

When
March 18, 6:16 PM EST to 6:20 PM EST
Where
Pickaway County, 2 mi N of Circleville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.629, -82.950

Hail, Franklin

When
March 18, 6:18 PM EST to 6:22 PM EST
Where
Franklin County, Upper Arlington
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.030, -83.070

Hail, Pickaway

When
March 18, 6:19 PM EST to 6:23 PM EST
Where
Pickaway County, Circleville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.600, -82.950

Hail, Franklin

When
March 18, 6:22 PM EST to 6:26 PM EST
Where
Franklin County, Upper Arlington
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.030, -83.070

Hail, Franklin

When
March 18, 6:22 PM EST to 6:26 PM EST
Where
Franklin County, Upper Arlington
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.030, -83.070

Hail, Pickaway

When
March 18, 6:23 PM EST to 6:30 PM EST
Where
Pickaway County, 0.5 mi N of Circleville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.607, -82.950

Flood, Licking

When
March 18, 6:27 PM EST to 7:27 PM EST
Where
Licking County, 2.62 mi SSE of Newark to 1.27 mi SSW of Newark
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.034, -82.384

High water due to heavy rain was reported across some of the streets in southern Newark.

Hail, Franklin

When
March 18, 6:30 PM EST to 6:34 PM EST
Where
Franklin County, 5 mi E of Grove City
Measured
1 in hail
Reported by
Public
Coordinates
39.880, -82.986

Hail, Fairfield

When
March 18, 6:30 PM EST to 6:34 PM EST
Where
Fairfield County, Stoutsville
Measured
1.75 in hail
Reported by
Public
Coordinates
39.600, -82.830

Flood, Franklin

When
March 18, 6:30 PM EST to 7:30 PM EST
Where
Franklin County, Dublin to 0.47 mi ESE of Dublin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.100, -83.120

Street flooding and ponding of water in low lying areas occurred due to heavy rain.

Hail, Franklin

When
March 18, 6:31 PM EST to 6:35 PM EST
Where
Franklin County, Obetz
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.870, -82.950

Hail, Franklin

When
March 18, 6:37 PM EST to 6:41 PM EST
Where
Franklin County, Groveport
Measured
1 in hail
Reported by
Public
Coordinates
39.850, -82.880

Hail, Fairfield

When
March 18, 6:44 PM EST to 6:48 PM EST
Where
Fairfield County, Amanda
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.650, -82.730

Hail, Fairfield

When
March 18, 6:50 PM EST to 6:54 PM EST
Where
Fairfield County, 1 mi NW of Clearport
Measured
1.75 in hail
Reported by
Public
Coordinates
39.640, -82.693

Hail, Franklin

When
March 18, 6:55 PM EST to 7:06 PM EST
Where
Franklin County, 3 mi ENE of Upper Arlington to Columbus
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.047, -83.018

Hail, Fairfield

When
March 18, 7:18 PM EST to 7:22 PM EST
Where
Fairfield County, Pickerington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.880, -82.750

Hail, Hocking

When
March 18, 7:20 PM EST to 7:24 PM EST
Where
Hocking County, 0.44 mi ENE of Rockbridge
Measured
1 in hail
Reported by
Public
Coordinates
39.582, -82.522

Hail, Franklin

When
March 18, 7:27 PM EST to 7:31 PM EST
Where
Franklin County, Reynoldsburg
Measured
1 in hail
Reported by
Public
Coordinates
39.950, -82.820

Hail, Fairfield

When
March 18, 7:29 PM EST to 7:33 PM EST
Where
Fairfield County, 2 mi NNE of Lancaster
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.747, -82.586

Hail, Fairfield

When
March 18, 7:30 PM EST to 7:34 PM EST
Where
Fairfield County, 3 mi NE of Lancaster
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.751, -82.560

Hail, Pickaway

When
March 18, 7:52 PM EST to 7:56 PM EST
Where
Pickaway County, 2.2 mi NNW of Marcy
Measured
1 in hail
Reported by
Public
Coordinates
39.781, -82.839

Hail, Greene

When
March 18, 10:29 PM EST to 10:33 PM EST
Where
Greene County, Cedarville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.730, -83.820

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 371743, 371744, 371745, 371746, 372374, 371747, 371748, 371750, 371752, 372337, 371753, 371756, 371757, 371758, 371760, 372047, 372004, 372005, 371761, 372045, 371763, 372050, 372043, 372379, 371764, 372016, 372339, 372031, 372032, 372026, 372029, 372007, 372036, 372033, 372037, 372038, 372058, 372054, 372148.